Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 248, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2012, 6:10 PM EDT for 5 counties in Ohio; Lewis County, Mason County, Kentucky. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 6:10 PM EDT (22:10 UTC)
- Expired
- Aug 9, 2012, 7:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Lewis County, KY, Mason County, KY, Adams County, OH, Brown County, OH, Highland County, OH, Pike County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 95 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:15 PM EDT | TSTM WND DMG | Belfast, OH | TREE DOWN ON SR785. |
| Aug 9, 6:19 PM EDT | TSTM WND GST 55 | West Union, OH | |
| Aug 9, 6:20 PM EDT | TSTM WND DMG | 5 Ssw Seaman, OH | TREES DOWN ON CROSS RD AND COON HILL RD. NUMEROUS OTHER TREES DOWN IN THE AREA BETWEEN SEAMAN AND WEST UNION. |
| Aug 9, 6:47 PM EDT | TSTM WND DMG | 5 Se Marshall, OH | TREE DOWN ON SR124 NEAR MILE MARKER 23. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 4:41 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
341
WUUS51 KILN 092210
SVRILN
KYC135-161-OHC001-015-071-131-145-092300-
/O.NEW.KILN.SV.W.0248.120809T2210Z-120809T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
610 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LEWIS COUNTY IN NORTHEAST KENTUCKY...
MASON COUNTY IN NORTHERN KENTUCKY...
ADAMS COUNTY IN SOUTHWEST OHIO...
SOUTHEASTERN BROWN COUNTY IN SOUTHWEST OHIO...
SOUTHERN HIGHLAND COUNTY IN SOUTHWEST OHIO...
WESTERN PIKE COUNTY IN SOUTHWEST OHIO...
WESTERN SCIOTO COUNTY IN SOUTHWEST OHIO...
* UNTIL 700 PM EDT.
* AT 608 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HIGHLAND COUNTY
AIRPORT TO DECATUR TO 5 MILES SOUTHWEST OF PEED...MOVING EAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
MAYSVILLE...
LEWISBURG...
BELFAST...
SEAMAN...
MARSHALL...
MANCHESTER...
WEST UNION...
PEEBLES...
IN ADDITION...BERRYSVILLE...HIGHLAND COUNTY AIRPORT...CHERRY FORK...
SOMO...BRADYSVILLE...FLEMING-MASON COUNTY AIRPORT...HELENA AND ROCKY
FORK LAKE ARE NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHEASTERN KENTUCKY AND SOUTHWEST OHIO.
&&
LAT...LON 3840 8348 3843 8358 3848 8359 3852 8364
3845 8385 3848 8392 3851 8395 3883 8385
3919 8382 3919 8322 3879 8318 3838 8340
3839 8342 3837 8345
TIME...MOT...LOC 2211Z 275DEG 23KT 3919 8358 3880 8369
3842 8390
$$
ASL2 follow-up statements
812
WWUS51 KILN 092231
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
631 PM EDT THU AUG 9 2012
KYC135-161-OHC015-092242-
/O.CAN.KILN.SV.W.0248.000000T0000Z-120809T2300Z/
LEWIS KY-MASON KY-BROWN OH-
631 PM EDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN...MASON AND
WESTERN LEWIS COUNTIES HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3867 8339 3870 8351 3883 8366 3902 8367
3919 8373 3919 8322 3879 8318 3862 8327
TIME...MOT...LOC 2232Z 275DEG 23KT 3918 8341 3879 8352
3841 8373
$$
OHC001-071-131-145-092300-
/O.CON.KILN.SV.W.0248.000000T0000Z-120809T2300Z/
ADAMS OH-PIKE OH-SCIOTO OH-HIGHLAND OH-
631 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN HIGHLAND...WESTERN SCIOTO...WESTERN PIKE AND ADAMS
COUNTIES...
AT 629 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROCKY FORK
LAKE TO WEST UNION TO 29 MILES SOUTHWEST OF WEST UNION...MOVING EAST
AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PEEBLES...CYNTHIANA AND KINCAID SPRINGS.
IN ADDITION...SINKING SPRING...STATE ROUTE 348 AT STATE ROUTE 125...
LOCUST GROVE...SMOKY CORNERS...POPLAR GROVE...BLUE CREEK...WAMSLEY
AND RARDEN ARE NEAR THE PATH OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3867 8339 3870 8351 3883 8366 3902 8367
3919 8373 3919 8322 3879 8318 3862 8327
TIME...MOT...LOC 2232Z 275DEG 23KT 3918 8341 3879 8352
3841 8373
$$
ASL580
WWUS51 KILN 092255
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
655 PM EDT THU AUG 9 2012
OHC001-071-131-145-092305-
/O.EXP.KILN.SV.W.0248.000000T0000Z-120809T2300Z/
ADAMS OH-PIKE OH-SCIOTO OH-HIGHLAND OH-
655 PM EDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HIGHLAND...WESTERN
SCIOTO...WESTERN PIKE AND ADAMS COUNTIES WILL EXPIRE AT 700 PM EDT...
THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA AND WEAKENED
BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE STORMS.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
LAT...LON 3867 8339 3870 8351 3883 8366 3902 8367
3919 8373 3919 8322 3879 8318 3862 8327
TIME...MOT...LOC 2255Z 275DEG 23KT 3917 8322 3878 8333
3840 8354
$$
ASLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:08 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 9, 4:08 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 408 PM EDT THU AUG 9 2012 .SYNOPSIS... SURFACE LOW PRESSURE WILL RIDE ALONG A FRONTAL BOUNDARY TONIGHT AND STRENGTHEN AS AN ENERGETIC UPPER LEVEL LOW CLOSES IN FROM THE NORTHWEST. SIGNIFICANTLY COOLER AIR WILL BE PULLED IN ON THE NORTHWEST FLOW AS THE SYSTEM SPINS OVER THE GREAT LAKES REGION FRIDAY AND EXIT ON SATURDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... STRONG UPPER LEVEL RIDGE TO REMAIN OVER THE WESTERN US WITH A MEAN TROF OVER EASTERN CANADA AND NE US. ENERGY OVER THE UPR MS VLY TO DIG SE WITH UPR LOW DROPPING INTO THE GREAT LAKES BY FRIDAY MORNING. EMBEDDED MID LEVEL S/W AHD OF THIS DIGGING FEATURE ALONG WITH DIFFERENTIAL HEATING (CLOUDS VS. SUNNY) HAS LED TO THE DEVELOPMENT OF SCTD DEEP CONVECTION ALONG AND SE OF THE I-71 CORRIDOR. MODERATE INSTBY IS IN PLACE WITH ML CAPES OF 200-2500 J/KG. A FEW OF THESE DIURNALLY DRIVEN STORMS COULD REACH SEVERE LIMITS WITH DAMAGING WINDS/LARGE HAIL BEING THE MAIN THREATS. HEAVY RAIN AND FLOODING IS ALSO A THREAT. SFC WAVE DEVELOPS OVER THE MID MS VLY IN RESPONSE TO THE DIGGING UPR SYSTEM. THIS WAVE TO TRACK NE THRU OHIO TO A POSITION NEAR LE BY FRI MORNING WITH TRAILING SFC COLD FRONT PUSHING INTO OHIO LATE. BETTER DYNAMICS COME INTO PLAY WITH 30-40KT 0-6KM SHEAR AHD OF THE SFC FRONT BUT INSTBY BECOMES MARGINAL. WILL CONTINUE TO HIGHLIGHT SEVERE WEATHER POTENTIAL THIS EVENING AND THEN AGAIN OVERNIGHT AND KEEP POPS IN LKLY TO CATEGORICAL WITH BEST POPS OVER THE NORTH. GUID TEMPS CLOSE TONIGHT WITH LOWS FROM LOWER 60S NW TO THE UPPER 60S SE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... UPPER LEVEL LOW TO MIGRATE SLOWLY THRU THE GREAT LAKES FRIDAY. SFC WAVE NEAR LAKE ERIE FRIDAY MORNING TO TRACK THRU THE EASTERN GREAT LAKES WITH SOUTHWARD TRAILING COLD FRONT SWEEPING EAST THRU ILN/S FA FRIDAY MORNING. WL CONTINUE LKLY POPS EARLY WITH FROPA AND THEN DROP OFF POPS TO SLIGHT CHC. WL CONTINUE CHC POPS INTO AFTN WITH INFLUENCE OF UPR LOW AND SFC TROF DROPPING SE THRU ILN/S FA. CAA AND CLOUDS WILL KEEP TEMPS DOWN ON FRIDAY. HAVE HIGHS GENERALLY 10 TO 15 DEGREES BELOW NORMAL. HAVE HIGHS RANGING FROM NEAR 70 NORTH WHERE CLOUD COVER IS EXPECTED TO BE MOST EXTENSIVE TO THE UPPER 70S FAR SOUTH. AS THE UPPER LOW PULLS OUT...SFC HIGH PRESSURE WILL NOSE INTO THE OHIO VALLEY. WILL DIMINISH CHC OF SHOWERS TO SLIGHT CHC ACRS FROM THE SW FRIDAY NIGHT AND ALLOW FOR PARTIAL CLEARING TO TAKE PLACE. EXPECT COOL TEMPERATURES WITH OVERNIGHT LOWS IN THE MID AND UPR 50S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... DEEP CLOSED LOW WILL BEGIN THE PERIOD /12Z SATURDAY/ OVER THE THUMB OF LOWER MICHIGAN...WITH COOL 850MB TEMPS AROUND +11C EXPECTED TO LINGER OVER THE AREA ON SATURDAY. THIS SUPPORTS GOING FORECAST HIGHS IN THE MID 70S FOR MUCH OF THE AREA. MAINTAINED A SMALL THREAT OF SHOWERS ON SATURDAY MORNING OVER CNTRL OH NEAREST STRONGEST CYCLONIC FLOW AND SUBTLE FORCING BEFORE LOW BEGINS TO DRIFT NORTHEAST A BIT ON SATURDAY AFTERNOON. A LITTLE WARMER ON SUNDAY BUT STILL BELOW NORMAL AS 850MB TEMPS RISE A FEW DEGREES. A LITTLE MORE SUNSHINE ON SUNDAY IN COMPARISON TO SATURDAY AS WELL SHOULD AID IN THE TEMPERATURE RISE. WEAKER SHORTWAVE ENERGY CRESTING THE LARGE WRN CONUS RIDGE WILL DIVE AND AMPLIFY A BIT INTO THE ERN CONUS L/W TROUGH SUNDAY NIGHT INTO MONDAY NIGHT. THIS ENHANCED FLOW AND EMBEDDED ENERGY WILL INDUCE A WEAK MID LEVEL WARM ADVECTION REGIME AND MAY PROMOTE A FEW AREAS OF SHOWERS BEGINNING MONDAY AND CARRYING INTO MONDAY NIGHT. THERE ARE SUGGESTIONS IN SOME DETERMINISTIC RUNS THAT RAIN CHANCE MAY CARRY /OR EVEN MORE FOCUSED ON/ TUESDAY...BUT FOR NOW WILL RUN WITH A MORE STABLE SIGNAL OF MONDAY/MONDAY EVENING FOR RAIN CHANCES...AND IT/S A RATHER LOW CHANCE GIVEN SUBTLE FORCING. INTO WED AND THURS OF NEXT WEEK...EXPECT NERN FRINGE OF WRN CONUS RIDGE TO BEGIN BUILDING BACK INTO THE AREA...WITH WARMING 850MB TEMPS TO 16C- 17C...SUPPORTING MORE NEAR/ABOVE NORMAL TEMPS 85-90 IN MOST AREAS. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... A SPOTTY LINE OF THUNDERSTORMS IS TRYING TO GET GOING ATTM FROM THE MIAMI VALLEY DOWN INTO SOUTHEAST INDIANA. THIS IS ALONG THE DEVELOPING INSTABILITY GRADIENT AND WOULD EXPECT THESE THUNDERSTORMS TO BECOME AT LEAST SOMEWHAT MORE WIDESPREAD THROUGH MID AFTERNOON AS THEY PROGRESS EAST INTO SOME BETTER INSTABILITY. IT LOOKS LIKE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL THEN MOVE IN FROM THE WEST THROUGH THIS EVENING AHEAD OF THE NEXT SHORT WAVE. HAVE TRIED TO PINPOINT A FEW HOUR TEMPO GROUP FOR THE BEST CHANCE OF THUNDERSTORMS. HOWEVER...THE SHOWER AND THUNDERSTORM THREAT WILL PERSIST THROUGH MUCH OF THE NIGHT...UNTIL THE COLD FRONT PUSHES EAST OF THE TAF SITES. ON THE BACK SIDE OF THE FRONT...EXPECT A PERIOD OF MVFR CIGS TO HANG IN THROUGH AT LEAST MID MORNING FRIDAY. WE COULD ALSO SEE A FEW SHOWERS DEVELOP IN THE WRAP AROUND MOISTURE FROM LATE MORNING INTO THE AFTERNOON...ESPECIALLY AT THE NORTHERN TAF SITES. .OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...BINAU AVIATION...JGL
Hazardous weather outlook, Aug 9, 4:00 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 400 PM EDT THU AUG 9 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-102000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 400 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WIND AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Special weather statement, Aug 9, 5:29 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
529 PM EDT THU AUG 9 2012
OHZ071-072-092215-
CLINTON OH-WARREN OH-
529 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN AND CLINTON
COUNTIES THROUGH 615 PM EDT...
AT 525 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MIDLAND...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILMINGTON.
ALSO...CUBA...MARTINSVILLE...OGDEN...MORRISVILLE...BURTONVILLE...NEW
ANTIOCH AND MELVIN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3933 8409 3955 8374 3938 8359 3937 8360
3927 8380
ASLLocal storm report, Aug 9, 5:34 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
534 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG WALTON 38.87N 84.62W
08/09/2012 BOONE KY LAW ENFORCEMENT
TREES WERE BLOWN DOWN BY THUNDERSTORM WINDS.
&&
MJPLocal storm report, Aug 9, 5:46 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
546 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 2 W JOHNSVILLE 38.75N 84.18W
08/09/2012 BRACKEN KY LAW ENFORCEMENT
TREES BLOWN DOWN BY THUNDERSTORM WINDS.
&&
MJPSpecial weather statement, Aug 9, 5:47 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
547 PM EDT THU AUG 9 2012
OHZ064-065-074-092230-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-
547 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PICKAWAY...
NORTHWESTERN HOCKING AND SOUTHERN FAIRFIELD COUNTIES THROUGH 630 PM
EDT...
AT 538 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
STOUTSVILLE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKBRIDGE...SUGAR
GROVE...LANCASTER AND BREMEN.
ALSO...AMANDA...CLEARPORT...ENTERPRISE...HIDEAWAY HILLS...NORTH
BERNE...WEST RUSHVILLE AND RUSHVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3973 8236 3957 8237 3950 8282 3966 8291
3983 8240 3975 8240 3975 8237 3974 8235Local storm report, Aug 9, 5:58 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
558 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 ENE BLANCHESTER 39.30N 83.95W
08/09/2012 E0.50 INCH CLINTON OH TRAINED SPOTTER
0549 PM HAIL 5 SSE WILMINGTON 39.38N 83.77W
08/09/2012 E1.75 INCH CLINTON OH AMATEUR RADIO
&&
SNYDERLocal storm report, Aug 9, 6:05 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
605 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST KILN WILMINGTON APT 39.43N 83.79W
08/09/2012 M49 MPH CLINTON OH ASOS
&&
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 11:28 PM EDT | Special Weather Statement | ILN | Butler | 32 min |
| Aug 9, 12:11 AM EDT | Special Weather Statement | ILN | Warren | 34 min |
| Aug 9, 12:41 AM EDT | Special Weather Statement | ILN | Montgomery | 34 min |
| Aug 9, 12:49 AM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Montgomery, Warren | 26 min |
| Aug 9, 1:23 AM EDT | Special Weather Statement | ILN | Clark, Greene | 37 min |
| Aug 9, 1:57 AM EDT | Special Weather Statement | ILN | Franklin, Madison | 33 min |
| Aug 9, 6:49 AM EDT | Special Weather Statement | ILN | Butler, Preble | 26 min |
| Aug 9, 8:35 AM EDT | Special Weather Statement | ILN | Franklin | 25 min |
| Aug 9, 3:47 PM EDT | Special Weather Statement | ILN | Clermont | 43 min |
| Aug 9, 3:56 PM EDT | Special Weather Statement | ILN | Licking | 34 min |
| Aug 9, 4:29 PM EDT | Special Weather Statement | ILN | Licking | 46 min |
| Aug 9, 4:41 PM EDT | Special Weather Statement | ILN | Clermont | 34 min |
| Aug 9, 4:46 PM EDT | Areal Flood Advisory | ILN | Licking | 2 hr |
| Aug 9, 4:57 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 48 min |
| Aug 9, 5:12 PM EDT | Special Weather Statement | ILN | Fairfield | 48 min |
| Aug 9, 5:14 PM EDT | Special Weather Statement | ILN | Clinton | 46 min |
| Aug 9, 5:29 PM EDT | Special Weather Statement | ILN | Clinton | 46 min |
| Aug 9, 5:41 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 33 min |
| Aug 9, 5:47 PM EDT | Special Weather Statement | ILN | Fairfield | 43 min |
| Aug 9, 5:49 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette | 41 min |
| Aug 9, 5:59 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont | 2 hr |
| Aug 9, 6:09 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway | 2 hr |
| Aug 9, 6:22 PM EDT | Special Weather Statement | ILN | Hocking | 38 min |
| Aug 9, 6:27 PM EDT | Special Weather Statement | ILN | Fayette, Pickaway | 63 min |
| Aug 9, 6:35 PM EDT | Special Weather Statement | ILN | Ross | 40 min |
| Aug 9, 6:52 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 38 min |
| Aug 9, 7:14 PM EDT | Special Weather Statement | ILN | Pike, Ross | 46 min |
| Aug 9, 7:18 PM EDT | Special Weather Statement | ILN | Franklin | 42 min |
| Aug 9, 7:20 PM EDT | Special Weather Statement | ILN | Butler | 25 min |
| Aug 9, 7:23 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 37 min |
| Aug 9, 7:58 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 47 min |
| Aug 9, 3:55 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton | 50 min |
| Aug 9, 4:22 PM EDT | Severe Thunderstorm Warning | ILN | Campbell, Kenton, Pendleton | 38 min |
| Aug 9, 4:24 PM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more | 2 hr |
| Aug 9, 4:55 PM EDT | Flash Flood Warning | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more | 81 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.